It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


First off, hello everyone -- I'm new here, and stumbled across this board while looking for help and supportive people who might have an inkling of what I've been going through.

Anyways, I'm 36, married with 2 grade school kids, and I'm on boatloads of pain meds for various reasons, and it seems to be driving a great big wedge between my husband and I.

I have a medical condition that causes me chronic pain; however, I am at the point where I am not sure if the pain medications are helping anymore or am I just taking them because when I don't, I feel like complete and utter shite.

Five years ago, when my doctor decided that I needed a Pain Management specialist, they put me on oxycontin 10 with percocet 5/325 for breakthru pain. I always took them as prescribed, but after a few months, I found myself taking several percocet daily, because the oxycontin didn't seem to work anymore. So the dr. upped the oxy to 20... and then 30.. and then 40... etc. etc. until after about a year and a half, they put me on fentanyl lollipops. They were doing more harm then good (I was a complete space cadet when on them), and so the Dr. changed the prescription to fentanyl patches. I stayed on the duragesic 50's for nearly three years with alternating percocet/tramadol for breakthru pain before they no longer were effective, and now I'm on ms contin 60s and tramadol.

My husband thinks this is getting ridiculous because the pain is still there, the drugs don't seem to do anything, and he feels that at this point, I take them because my body needs them, and maybe he is right, I don't know. I do know that when I skip a dose (Even one) my body shuts down, I get the shakes, fevers, nausea, sweats, aches, etc. associated with severe withdrawal.

Once, when the dr. tried changing me to a lower dose by my request, she prescribed a patch that helped significantly with the withdrawal. I can't remember what that medication was; I know it was something that is normally prescribed to adults with adhd though. I think that I might be able to try to gradually get off the meds with the help of that patch and the doctor's support, but my husband seems to think I could just quit and be done with it. How do I make him understand it is not that simple without making it seem like I'm trying to justify myself?

Any advice would be appreciated.

Thanks!





All times are GMT -7. The time now is 12:14 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!